MAUDE Adverse Event Report: GYRUS ACMI, INC. SOF-CURL URETERAL STENT 6.0X24; POLYMERIC URETERAL STENT

GYRUS ACMI, INC. SOF-CURL URETERAL STENT 6.0X24; POLYMERIC URETERAL STENT
Model Number 5626024
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device referenced in this report has not been returned to olympus.Additional information is being requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
The customer reported that the sof-curl ureteral stent 6.0x24 could not be found at its intended place as confirmed through x-ray and that the curls were in the renal pelvis.A cystoscope was used to investigate, and the rest of the stent was found in the bladder.It was noted that the stent had detached between when it was initially placed on 10/11/23 until 11/01/23 when it was discovered via x-ray.There was no further harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, this device was obsolete in 2016 and has a 5-year shelf life.This means that all devices of this model would have been expired for a few years by now.It is likely the reported event occurred due to the use of an expired device could have contributed to this failure.However, because no lot number was provided and no device was returned, a specific root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SOF-CURL URETERAL STENT 6.0X24
Common Device Name
POLYMERIC URETERAL STENT
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18186991
Report Number3003790304-2023-00434
Device Sequence Number20642442
Product Code FAD
UDI-Device Identifier00821925005631
UDI-Public00821925005631
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K930733
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5626024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown